August 15, 2018

What Do I Do ?


Well I am now at the proverbial fork in the road and am unsure as to which road to take. 


I was diagnosed with Rheumatoid Arthritis last year after having been sick for long over two decades. Long story short, every joint in my body hurts. My neck, fingers and wrists being the worst. The neck causes massive headaches that more likely than not turn into migraines. Last year my RA doctor put me on Meloxicam. For those who don't know what that medication is, easiest way to explain it is, it's ibuprofen on steroids. I am on the max dose. A lot of RA patients will be put on this along with what is called a "biological" medication. I opted not to do this because those types of medications can make you feel terribly ill and with my husbands health issue's I can't be any more incapacitated than I already am. It's just not possible at this time. 

Yes it does help, somewhat. I can't say I see major differences in all of my pain except one of the most important areas. Well, to me what is the one most important for the time being. It's stopped the migraines for the most part because it's stopped the pain in my neck that causes them. These headaches coming from my neck are completely incapacitating. Absolutely disabling and can last from days to weeks so this is a major relief for me. 

But, here is my dilemma. Studies have shown that taking ibuprofen (NSAID'S) for prolonged periods of time can cause cardiac disease including, heart attack and stroke. With my family history this concerns me to say the least. I have not made another appointment with my Rheumatologist and I have no refills left on my Meloxicam. This medication although indicated to help with swelling as well as pain hasn't really made a difference in the swelling of my fingers, hands or wrists at any point. 

So I am at the proverbial fork in the road. What do I do? Do I go back to the RA doctor and have him try and convince me to start a biological which I know I can not do right now? Do I finish the Meloxicam I have and then just opt for something like Aleve when I need it instead of taking it every twelve hours a day? Aleve is the same type of medication only you don't need a prescription for it but, because it's also an NSAID it has the same warnings as prescription NSAID's. I know I will need something because as I wrote above, the pain can get super intense but I just don't know what road to go down.

Do any of you have any sound advice you can offer?


5 comments:

  1. Hi Robyn. As you know, I also have RA along with Lupus, fibromyalgia & Sjogren's Syndrome. I have been on a lot of different medications to treat all of these. Some on them can make you sick or fatigued but, our body "gets use" to it. With RA (and also lupus) you can have problems with the organs in your body. God willing you won't. Please go back to the rheumatologist. Speak with him or her and start what they think you should be on. It will help you to feel better. Yes, you might have to try a few things. But, it's worth it not to be sick all the time. These medications or biologics don't cure these diseases but, they help you live a better life. If you feeling better you can take care of Lou better. xo!

    ReplyDelete
    Replies
    1. Hi Debbie,
      I saw the comment you left of my facebook page. I couldn't think you were pushy at all. Debbie, you're one of the kindest, sweetest women I have ever had the pleasure of knowing and I will take you advice to heart and thank you for it.. XOXO

      Delete
  2. Robyn, take a biologic and I mean it find one you can handle. For me it is zeljanz you have to do something or this will also kill you. I wan't to know that you did this. I mean it. Don't make me come out there.

    ReplyDelete
    Replies
    1. LOL... In all honesty, I do have to give this a lot of thought. My biggest fear is taking one of these damn things and having it incapacitate me which because of my husband, I never know when he's going to end up in the ER, I can absolutely not have.. I am carrying the weight for both of us and have been for years because of this. If I were to drop now because of medication I don't know what would happen. We don't have any family here we can fall back on.. No one really but ourselves so it's a very hard decision for me but one that I know, I need to seriously consider . Thank you so much for caring so much.. XOXO

      Delete
  3. Turmeric may help, with milk, black pepper for absorption

    ReplyDelete

Please leave your comments, I love hearing from you! :)
~Robyn~ XO